Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Pocatello, ID

July 7, 200715 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 7, 2007, 4:10 AM MDT for 15 counties in Idaho. It took effect at Jul 7, 2007, 2:00 PM MDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 7, 2007, 4:10 AM MDT (10:10 UTC)
In effect from
Jul 7, 2007, 2:00 PM MDT
Expired
Jul 7, 2007, 10:30 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:28 PM MDTTSTM WND GST 635 Ese North Fork, IDKRILEY CREEK RAWS MEASURED A WIND GUST TO 63MPH
Jul 7, 4:37 PM MDTHAIL 0.7515 W Shoup, IDLOOKOUT ON LONG TOM MOUNTAIN REPORTED LITTLE RAIN...BUT PENNY SIZE HAIL COVERING GROUND.
Jul 7, 4:51 PM MDTHAIL 115 W Shoup, IDTHE LOOKOUT ON LONG TOM CALLED BACK TO REPORT THAT THEY RECEIVED QUARTER SIZE HAIL AND THE STORM HAS PASSED
Jul 7, 5:25 PM MDTTSTM WND GST 66Bern, IDWINDS SUSTAINED AT 30-38 MPH WITH PEAK GUST OF 66MPH.
Jul 7, 5:30 PM MDTTSTM WND GST 52Montpelier, IDSUSTAINED WINDS OF 28-30 MPH WITH PEAK GUST OF 52 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.2 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4354 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 071010
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
410 AM MDT SAT JUL 7 2007

IDZ405>407-409>413-072215-
/O.UPG.KPIH.FW.A.0004.070707T2000Z-070708T0600Z/
/O.NEW.KPIH.FW.W.0007.070707T2000Z-070708T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
410 AM MDT SAT JUL 7 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS FOR EASTERN IDAHO ZONES 
405...406...407...409...410...411...412 AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING ACROSS EASTERN IDAHO...AS A DISTURBANCE
CROSSES OVERHEAD. ALL STORMS WILL START OUT DRY WITH SOME BECOMING
WET BY LATER IN THE DAY INTO TONIGHT. THE STRONGEST STORMS WILL
ALSO BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS IN EXCESS OF 50
MPH...CREATING ERRATIC FIRE BEHAVIOR ON ANY NEW/EXISTING FIRES.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KPIH 072102
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
302 PM MDT SAT JUL 7 2007

IDZ405>407-409>413-080600-
/O.CON.KPIH.FW.W.0007.000000T0000Z-070708T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
302 PM MDT SAT JUL 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR SOUTHEAST IDAHO ZONES 405...406...407...409...
410...411...412 AND 413 FOR DRY THUNDERSTORMS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT.

WIDESPREAD THUNDERSTORMS WERE DEVELOPING ACROSS THE REGION THIS
AFTERNOON WITH ONE AREA OVER THE CENTRAL MOUNTAINS AND A SECOND
OVER NORTHEAST NEVADA. THE CELLS WERE WORKING NORTHEAST WITH TIME AND
ARE EXPECTED TO IMPACT ALL DISTRICTS THIS AFTERNOON AND EVENING
WITH NUMEROUS LIGHTING STRIKES AND STRONG GUSTY OUTFLOW WINDS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPIH 080430
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1030 PM MDT SAT JUL 7 2007


IDZ405>407-409>413-080530-
/O.CAN.KPIH.FW.W.0007.000000T0000Z-070708T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
1030 PM MDT SAT JUL 7 2007

...RED FLAG WARNING IS CANCELLED FOR ZONES 405/406/407/409/410/
411/412 AND 413 IN SOUTHEAST IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. TODAYS THUNDERSTORM ACTIVITY HAS DISSIPATED AND
HUMIDITIES HAVE RECOVERED ABOVE 15 PERCENT ACROSS THE FIRE
DISTRICT.



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 7, 3:35 AM MDT, 35 minutes earlier.

Area forecast discussion, Jul 7, 3:35 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
335 AM MDT SAT JUL 7 2007

.SHORT TERM...THE RIDGE OF DEATH FINALLY CAVES...FOR NOW. BROAD
UPPER TROUGHING MMOVING TOWARD THE PAC NW IS PUSHING THE UPPER RIDGE
...WHICH HAS DOMINATED THE WEST FOR THE PAST SEVERAL DAYS...OFF TO
THE EAST. THIS WILL ALLOW TEMPS TO FALL BACK SEVERAL DEGREES TODAY
AND SUNDAY. MID LEVEL MSTR IS EVIDENT ON THE WV LOOP OVER MUCH OF
THE NRN ROCKIES...AND WILL LEAD TO ANOTHER ROUND OF LOW-PRECIP TSTMS
LATER THIS AFTN/EVE.  COVERAGE SHOULD BE HIGHER THAN YESTERDAY...
BASED ON THE AVAILABILITY OF THE MID LEVEL MSTR. BOTH GFS AND NAM
SHOW THE MSTR TODAY...BUT SHIFTS IT OFF TO THE EAST ON SUNDAY.
THEREFORE...WILL CARRY TSTMS ONLY OVER THE EASTERN HIGHLANDS SUNDAY
AFTN/EVE. WINDS WILL BE A LITTLE GUSTY IN THE SNAKE RIVER PLAIN THIS
AFTN...EVEN MORE SO WITH THE DRY TSTMS...SO WILL BE ISSUING A LAKE
WIND ADV.

.LONG TERM...THE UPPER RIDGE BEGINS TO BUILD UP AGAIN ON TUESDAY...
AND REMAINS IN PLACE THRU THE REST OF THE FCST PERIOD. TEMPS WILL BE
BACK UP BY MIDWEEK AND BEYOND...BUT NOT TO THE MAGNITUDE OF THE PAST
FEW DAYS. MODELS SHOWING MID LEVEL MSTR MOVING BACK IN BY MIDWEEK.
HAVE UPPED POPS A LITTLE IN THE MTNS WED AND THU AFTN/EVE. BUT ONLY
EXPECTING AN ISOLD RIDGETOP TSTM. HEDGES

&&

.FIRE WEATHER...THUNDERSTORMS FIRED OVER THE HIGHER TERRAIN OF
EASTERN IDAHO SATURDAY AS MOISTURE SWUNG AROUND THE CENTER OF
RIDGE...THE EXCEPTION BEING THE FAR SE CORNER. STRONGEST STORMS SAW
OUTFLOW WINDS OF 50 TO 60 MPH. WITH RIDGE CONTINUING TO BREAK DOWN
AND SHIFT EAST...MORE STORMS ARE EXPECTED ACROSS EASTERN IDAHO EVEN
THE VALLEYS...WITH SIMILAR RESULTS. WE SHOULD SEE A FEW STORMS BY
LATE IN THE DAY BECOMING WET...PRODUCING MORE THAN 0.10 INCHES OF
RAIN.  DUE TO THE RECENT HEAT AND DRY CONDITIONS...AND ALL STORMS
STARTING OUT DRY...FIRE WEATHER WATCH FOR ALL ZONES FOR TODAY WILL
BE UPGRADED TO RED FLAG WARNING FROM 2PM TO MIDNIGHT. SOME LOCATIONS
IN THE SNAKE PLAIN MAY SEE SUSTAINED WINDS UP TO 15 KTS WITH LOCALLY
HIGHER GUSTS OUTSIDE OF STORMS.  SUNDAY APPEARS TO BE DRIER FOR THE
CENTRAL AND WESTERN PART OF THE AREA.  WIDELY SCATTERED STORMS ARE
IN THE FORECAST SOUTHERN AND EASTERN HIGHLANDS.  THE QUESTION WILL
BE WET VERSUS DRY STORMS.  WINDS WILL ALSO BE SLIGHTLY STRONGER
REGION WIDE WITH SOME GUSTS IN THE CENTRAL MTNS POSSIBLY APPROACHING
RED FLAG CRITERIA...BUT NOT CONFIDENT IN ISSUING ANY HIGHLIGHTS AND
WILL LET DAY SHIFT HAVE ANOTHER LOOK.  MONDAY SHOULD BE STORM
FREE...BUT WINDS AGAIN WILL COME INTO PLAY WITH SOME STRONGER
SUSTAINED WINDS ESPECIALLY THE SNAKE PLAIN UP TO 20 KTS.  WIND GUSTS
ONCE AGAIN APPROACH RED FLAG CRITERIA IN PORTIONS OF THE CENTRAL
MTNS...SNAKE PLAIN AND SOUTHERN HIGHLANDS.  WILL NEED TO MONITOR FOR
ANY HIGHLIGHTS TO START OUT THE WORKWEEK.  MODELS INDICATED THE
RIDGE REBOUNDING FOR MORE HOT AND DRY WEATHER...BUT WILL NEED TO
WATCH FOR ANY MOISTURE GETTING TO THE RIDGE TO PRODUCE MORE DRY
STORMS.  KEYES

&&

.AVIATION...EXPECT MORE STORMS TO DEVELOP LATER TODAY ACROSS EASTERN
IDAHO...INCLUDING OVER THE LOWER ELEVATIONS.  MOST STORMS WILL BE
PRODUCING LITTLE RAIN WITH STRONG OUTFLOW WINDS...CREATING LOCALIZED
LOWER VISIBILITIES/MVFR CONDITIONS.  THE STRONGEST CELLS WILL
PRODUCE BRIEF HEAVY RAIN...WITH SOME GUSTS IN EXCESS OF 50 KTS.  THE
BEST CHC WILL BE AFTER 18Z UNTIL 06Z SUNDAY...AFFECTING ALL TWEB
ROUTES. ALL TAFS SITES COULD BE AFFECTED AT SOME POINT DURING THIS
PARTICULAR EVENT. SUNDAY LOOKS BREEZY IN SOME AREAS ESPECIALLY SNAKE
PLAIN AND PORTIONS OF THE CENTRAL MTNS.  WIDELY SCATTERED STORMS ARE
EXPECTED MAINLY OVER THE SOUTHERN AND EASTERN HIGHLANDS DURING THE
AFTERNOON/EVENING HOURS....AFFECTING TWEBS343 AND 344 AND ASSOCIATED
TAF SITES.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR ZONES
405/406/407/409/410/411/412/413 2 PM TO MIDNIGHT MDT TODAY.

LAKE WIND ADVISORY 2 PM TO 8 PM MDT TODAY.
&&
Hazardous weather outlook, Jul 6, 5:08 AM MDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
508 AM MDT FRI JUL 6 2007

IDZ017>025-031-032-071200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
508 AM MDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING THIS AFTERNOON AND EVENING FOR THE CENTRAL IDAHO
MOUNTAINS AND PARTS OF THE SOUTHERN AND EASTERN HIGHLANDS DUE TO DRY
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING FOR THE
CENTRAL IDAHO MOUNTAINS AND THE SOUTHERN AND EASTERN HIGHLANDS DUE
TO DRY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:37 PM MDTSevere Thunderstorm WarningPIHFremont, Teton30 min
Jul 7, 3:38 AM MDTLake Wind AdvisoryPIH18 hr
Jul 7, 5:34 PM MDTSevere Thunderstorm WarningPIHBear Lake26 min

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.